I just got prescribed Zoloft for my moderate anxiety and mild depression. I've never been on an anti-depressant before, and I'm just wondering how it is supposed to make you feel. I've been battling with anxiety for a long time, and I am eager to find some relief. A girlfriend of mine was on Lexapro, and it seemed to make her very "blah" and she always seemed "out of it". I'm hoping that isn't how Zoloft will make me feel. Has anyone ever had experiences with Zoloft before?
I've been on Zoloft, Lexapro, and Prozac, and I didn't have any success with any of them, especially Lexapro, which I believe made me even more anxious. I was up to 250 mg of Zoloft last summer, 50 mg away from the maximum dosage, and it didn't do anything. I have OCD, and SSRI's only seem to slightly lessen the number of obsessions I get, but I've had full-out OCD breakdowns on them. I'm not on an SSRI right now because they don't seem to help me. I honestly couldn't tell you how it's supposed to make you feel. I continued having daily panic attacks on SSRI's. Only Klonopin will get rid of my panic attacks. I will tell you that they caused extreme fatigue for me. I don't want to discourage you from using them, though! It's definitely worth a try! Many people with anxiety have been greatly helped on SSRI's; I'm just not one of them. Good luck, and God bless!
"Not everything that steps out of line, and thus 'abnormal,' must necessarily be 'inferior.'"
Hi, I take a small dose of Zoloft at around 6 at night, The only thing it does to me at a small dose is that it makes me tierd, I will not take a big dose 50 milligrams or more because then I feel like I am in a dream state, I am currently trying to ween off of it because I personally do not like antidepressants they can get addictive no matter what the doctors say. Good Luck! Amy
I forgot to say it did make me be able to control my panic attacks better then before, but I also have been seeing a behavorial therapist that taught me how to breathe and think more positive about things. That really helps!! Amy
Everyone is different. What works for one person, may not work for another. I say give it a try and see how you feel. They say to give it 2-4 weeks. I have been on Zoloft for almost 20 years, 50mg daily, and I agree with Dawn, it makes me tired after I take it. One thing I will say is make sure you take it everyday at the same time. I know when I forget and skip a day or two, I get anxious right after taking my missed dose. Maybe it is in my head, who knows but my counselor told me it is very important to take it at the same time, everyday. Good luck to you! Keep us posted.
Hi Again. I just want to say if you start Zoloft be informed that it may be hard to get off of and that most antidepressants are, I did not realize this until after I already took it it has been about almost 4 months for me, my doctor recommended 6 months but did not tell me about the fact your body starts to get used to it that is another reason I am trying to taper off of it, my doctor is aware of it and said if I think I can do it that is fine especially since I am taking about 12 milligrams at the most anyway, I am going slow because that what he recommends to get off, at this dose he said it is probably not doing much anyway that it is me being more positive, WHO KNOWS!! I wish you luck in what ever you decide to do just be aware the longer you take it the harder it is to get off of Zoloft. Amy J. P.S. I hope it helps you out I will admit it did for me I can handle things alot better now. medication in some way scares me only because that is my problem I was told I have a panic problem. I also have three children, two dogs, and my husband and I in my family and that medicine Zoloft for 30 pills cost me 50.00 with health insurance kind of expensive when trying to pay for everything else.
I was on 50 mg Zoloft for about a year back in 2000. I've never suffered from depression, but at the time I was totally stressed out with caring for my husband 24/7 after his stroke. Even while just on 25 mg I felt relief from the anxiety. My reaction was, "Wow! Is this what it is like to be normal?" The problem was that I was often only getting a few hours of sleep a night as it was, and the Zoloft added to my sleepiness. There was no one else in the area to drive my husband the 40-160 miles round trip to his frequent doctor appointments. I swear I would sometimes fall asleep at the wheel a couple dozen times just on a 40 mile trip. I usually caught myself just as I was falling sleep. When I didn't fall asleep at the wheel, my eyes would not totally focus, so it was like driving without my glasses on. (I'm near-sighted.) After about a year of this, I drove off the road and decided the Zoloft would have to go. I tapered down before quitting it, and don't recall any particular problems in going off it.
I'm now on Zoloft again. This time the stress is dealing almost daily with contractors working on my house. Because all the good contractors are busy building new houses, the only people one can get to do this messy remodel work are either people where this is just a side job to their regular job or they aren't very good or dependable. The stress has been great and it has increased my blood pressure into the hypertensive zone. But my blood pressure also dips quite low, so I don't dare take a very high dose of BP medication. So the idea is to have Zoloft calm me down enough that I don't react so much to all the problems. As a widow, I no longer have to drive as frequently while sleep-deprived, so I don't anticipate that the danger of driving "under the influence of Zoloft" will be nearly as big a problem.
My biggest side effect on the starting dose of 25 mg this time was flushing of face and upper body. It was like a minor niacin flush, except that it lasted over 12 hours. (This is apparently a rare side effect, as I don't see it listed.) That happened for several days, then almost stopped. But last night I increased the dosage to 50 mg, and I feel the flushing again. Also, this morning I felt as jittery and anxious as though I had to give a speech in 30 minutes. That feeling has decreased now this afternoon; in fact, I now feel like the Zoloft might be actually helping me calm down. It is too early yet to see whether it will really be effective for me this time or if I'll stay on it very long.
You can see from your responses that reactions are different for different people. I hope you find it works for you.